Since being diagnosed with neurocardiogenic syncope I've done a lot of reading on pots. I feel as though maybe I have a milder form of it. I know they share many of the same symptoms so it's probably hard to figure this out without a lot of testing and I've only had one tilt table a year ago. Some days I wake up and feel faint right from the get go and so exhausted as if I never got any sleep all night although I know this is common even for NCS. What really got me thinking about it is that just the other day something new happened to me that I've never experienced as I was getting off the couch as usual I was dizzy and stumbling to the bathroom but this time instead of lightheadedness I felt immense pressure in my whole body and when I looked in the bathroom mirror instead of looking as white as a ghost (which is normal for me especially if I'm having a fainting spell) my face was beat red as if I had been standing on my head. It honestly freaked me out. Since this happened the other day I have had this pressurized feeling in my body upon standing on top of my usual dizzy spells. Is this what pots feels like? *I take the beta blocker atenolol*
I can't tell you what POTS feels like and no one else has been able to either, I see. So I offer you this picture:
Atenolol (Tenormin) is in a group of drugs called beta-blockers. Beta-blockers affect the heart and circulation (blood flow through arteries and veins). Atenolol is used to treat angina (chest pain) and hypertension (high blood pressure). It is also used to treat or prevent heart attack.
Side effects of atenolol are FAST HEARTBEAT, fainting, dizziness or lightheadedness. Additional side effects are at this link: https://www.drugs.com/sfx/atenolol-side-effects.html
POTS is an abbreviation for Postural Orthostatic Tachycardia Syndrome. In plain English, this means an abnormal rise in heart rate along with symptoms mainly consisting of dizziness or feeling weak and lightheaded when going from lying down or sitting down to standing up or walking. People with this chronic illness may be unable to stand or walk for long periods of time, or even briefly. There can be a drop in blood pressure with these symptoms, called hypotension. At times, people can lose consciousness or faint – this is called “syncope.” The medical definition sometimes includes a duration of at least six months of symptoms, but we don’t need to wait that long to start making you feel better. POTS is not a deadly or lethal condition.
In contrast, NCS seems to only involve low BP. This doesn't explain your red face.
I agree that POTS seems more accurate a description of your problem than NCS. It almost appears as though the treatment of NCS with atenolol, having the side effect of fast heartbeat, has created the symptoms of POTS. Now it's up to you to get your Dr. to agree.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 20 Feb 2015 • 2 answers
Updated 12 Dec 2009 • 1 answer
Postural Orthostatic Tachycardia Syndrome - I am post mitrol valve repair by 4 years, developed some
Updated 28 Feb 2010 • 1 answer
Updated 11 Sep 2016 • 4 answers
Postural Orthostatic Tachycardia Syndrome - would it be okay to smoke marijuana if you have POTS? i?
Updated 4 days ago • 2 answers